Zoladex reaction normal or scary?

Hi all,

I've been on Zoladex for about two months now in an attempt to clear up my endo. I didn't have a surgery beforehand, just began the injections on their own.

My doctor told me that I may get worse before I get better, but wow. I feel like I have gotten progressively ten times worse over the past two months. I get the normal symptoms like hot flashes and mood swings, but I also have some symptoms that seem like too much to be normal. I vomit from pain frequently, have uncontrollable and debilitating cramps, severe pain, crazy bloating, depression, panic attacks, diarrhoea, crazy fatigue, and of course, severe pain.

Is this normal? Or should I be worried? My specialist has a message from me that things aren't going great and I'm really struggling, but she's yet to answer me. My next injection is fast-approaching, and I have no idea if I should have it or not. Anyone have this experience too?

xx

Emily

5 Replies

oldestnewest
  • It doesn't sound like you're getting much benefit from it? It seems crazy we have to go through too much time of hell to have a few good months. Same as me, it's early days for me on zoladex but I feel awful atm my whole body is almost painfully aching and feel so sick, struggling to find things I can manage eating too! It's a nightmare isn't it? x

  • I have one or two days a month where I feel pretty good, but that is not enough payoff! I'm just so frustrated at this point. I wish I could change paths and be a doctor and figure all of these things out and help women with this.

    I empathize so much with how you're feeling! For me the psychological side effects are almost as bad as the pain, so I really hope those don't start for you. I recently just had to go into hospital because I was sick about 10 times in one day from pain and was so sore and flu-like feeling. They said it was a side effect, and though I tried to ask if I should stop the injections or keep trying, none of the doctors wanted to answer. So now I'm waiting to hear back from my specialist, but it's scary. Especially since it's not like a pill where if you stop taking it, then it gets out of your system quickly!

    xx

  • It's rubbish isn't it and what works for 1 person doesn't for others, there's no way of telling until we try and when it's the injections they're so powerful like you say you can't stop taking it and it's out your system. I tried prostap before and that took 2 months to leave my system. It doesn't sound fun for you at all and still not giving you your life back! I'd love it if one day they find a cure xx

  • I was getting decapeptyl injections (pretty much the same as zoladex I think). I had had two and was due for the third. Like you, I was getting loads of side effects like aching joints and nausea, terrible fatigue, and my pain was no better. If anything my pain was worse. I spoke to my consultant and he felt that if I was getting no benefit from the injections after that length of time then I was better not to get any more. I didn't get the third one and am going in for another laparoscopy next week instead. Hope you find something that works for you. Sounds like zoladex is not it though. x

  • Hello, Emily. I’m so sorry for how it gets on you, dear.

    As for endometriosis, Zoladex may be used instead of surgery, docs are likely to offer it first. But this is not a cure for endometriosis.

    It may only be helpful by reducing: “patches” of endometriosis tissue in the abdomen and pelvic area; the symptoms of endometriosis, including pain.

    When women are treated with Zoladex, the amount of calcium in their bones decreases over a period of months. Some recovery of this loss can occur when treatment has stopped.

    This is good you’ve texted your doc about the things you’re worried about. It is vital to tell your doctor if you’re facing something of the following:

    • rare allergic reactions;

    • skin rashes;

    • painful joints;

    • tingling in fingers or toes;

    • changes in blood pressure;

    • thinning of bones.

    Also pain, bruising, bleeding, redness, swelling and others.

    In very rare cases this has caused severe bleeding, abdominal pain, abdominal distension,

    shortness of breath, dizziness, low blood pressure and any altered levels of consciousness.

    Judging from you’ve written I don’t think it’s normal, see your doc as soon as possible, honey.

    May God take care of you Xx

You may also like...